Alert archive / Oklahoma / Flash Flood Warnings in 2005

Flash Flood Warning 12, NWS Tulsa, OK

May 24, 2005Haskell County, LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 24, 2005, 7:33 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2005, 7:33 PM CDT (00:33 UTC)
Expired
May 24, 2005, 9:30 PM CDT
In force
117 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1969 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 250034
FFWTSA
OKC061-079-135-250230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
733 PM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 930 PM CDT

* AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 26 MILES
  NORTHWEST OF KEOTA TO 5 MILES NORTHWEST OF BOKOSHE TO WISTER...
  MOVING SOUTH AT 20 MPH.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...BOKOSHE...WISTER...MCCURTAIN...MC CURTAIN...POCOLA...
  SPIRO...PANAMA...CAMERON...FANSHAWE...POTEAU...ROLAND...MULDROW AND
  GANS.

RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN OVER 
THE WARNED AREA. ANOTHER TWO INCHES WILL BE POSSIBLE THROUGH 930 PM 
CDT. THIS ADDITIONAL RAINFALL WILL WORSEN THE EXISTING FLOODING AND 
WILL LIKELY RESULT IN ADDITIONAL FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3532 9514 3488 9487 3504 9446 3555 9450

$$
1 follow-up statement
000 
WGUS74 KTSA 250220
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
920 PM CDT TUE MAY 24 2005

OKC061-079-135-250230-
SEQUOYAH OK-HASKELL OK-LE FLORE OK-
920 PM CDT TUE MAY 24 2005

...THE FLASH FLOOD WARNING FOR LE FLORE...HASKELL AND SEQUOYAH 
COUNTIES HAS BEEN CANCELLED...

THE HEAVY RAIN HAS BEGUN TO SHIFT SOUTH OF THE WARNED AREA...
INCLUDING THE THREAT FOR FLASH FLOODING...THEREFORE THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3532 9514 3488 9487 3504 9446 3555 9450

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 6:35 PM CDT, 58 minutes earlier.

Area forecast discussion, May 24, 6:35 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT TUE MAY 24 2005

.MESOSCALE UPDATE...
THE HP SUPERCELL PASSING SOUTHWEST OF FORT SMITH HAS BECOME
OUTFLOW DOMINATED AND IS RESULTING IN A SURGING BOW ECHO INTO
THE AREA SOUTH OF FORT SMITH.  A NUMBER OF MEASURED AND ESTIMATED
SEVERE GUSTS HAVE BEEN RECEIVED WITH THE PASSAGE OF THE BOW IN
LE FLORE COUNTY.

POCKETS OF MODERATE MOISTURE CONVERGENCE...A WEAK CAP AND CAPES
TO 2000 J/KG EXIST ALONG THE PRIMARY BOUNDARY IN SOUTHEAST OKLAHOMA
THAT EXTENDS FROM CENTRAL LE FLORE COUNTY INTO NORTHERN PITTSBURG
COUNTY.  THEREFORE THE POTENTIAL EXITS FOR SEVERE STORM DEVELOPMENT
ALONG THIS BOUNDARY FOR THE NEXT HOUR OR TWO AS IT MOVES SOUTH.
THE EVOLUTION OF ANY CELLS THAT FORM THERE SHOULD BE SIMILAR TO
TODAYS INITIAL DEVELOPMENT...INITIALLY SUPERCELLULAR..EVOLVING
INTO CLUSTERS OR SHORT LINES.

BRIEF ELEVATED SEVERE CELLS WILL OCCUR NEAR THE CORE OF THE OLD
MESOSCALE VORT CENTER FOR THE NEXT HOUR OR TWO.  THE CORE OF THE
VORT CENTER IS DROPPING SOUTH THROUGH EXTREME EASTERN OKLAHOMA.

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

In the hours before

Local storm report, May 24, 6:08 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             4 NW COOKSON            35.75N 94.97W
05/24/2005  0.75 INCH        CHEROKEE           OK   PUBLIC

0500 PM     TSTM WND DMG     1 W KEOTA               35.26N 94.94W
05/24/2005                   HASKELL            OK   TRAINED SPOTTER

            HOUSE DAMAGED

0515 PM     TSTM WND DMG     MC CURTAIN              35.15N 94.97W
05/24/2005                   HASKELL            OK   PUBLIC

            HOUSE DAMAGED

0537 PM     TSTM WND GST     PANAMA                  35.17N 94.67W
05/24/2005  66 MPH           LE FLORE           OK   PUBLIC

0550 PM     TSTM WND DMG     3 E PANAMA              35.17N 94.62W
05/24/2005                   LE FLORE           OK   PUBLIC

            NUMEROUS TREES DAMAGED. WINDS ESTIMATED AT 70 MPH.

&&

EJC
Local storm report, May 24, 6:17 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND GST     POTEAU                  35.05N 94.62W
05/24/2005  58 MPH           LE FLORE           OK   AWOS

            MEASURED AT THE POTEAU AWOS...KRKR

0604 PM     HAIL             3 S HEAVENER            34.85N 94.60W
05/24/2005  1.00 INCH        LE FLORE           OK   PUBLIC

0604 PM     TSTM WND GST     HEAVENER                34.89N 94.60W
05/24/2005  70 MPH           LE FLORE           OK   TRAINED SPOTTER

&&

EJC
Local storm report, May 24, 6:54 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             VIAN                    35.50N 94.97W
05/24/2005  0.88 INCH        SEQUOYAH           OK   LAW ENFORCEMENT

0637 PM     HAIL             VIAN                    35.50N 94.97W
05/24/2005  1.00 INCH        SEQUOYAH           OK   TRAINED SPOTTER

&&

EJC
Local storm report, May 24, 7:02 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      PANAMA                  35.17N 94.67W
05/24/2005                   LE FLORE           OK   AMATEUR RADIO

            MAJOR FLOODING REPORTED

0650 PM     FLASH FLOOD      VIAN                    35.50N 94.97W
05/24/2005                   SEQUOYAH           OK   FIRE DEPT/RESCUE

            TWO FEET OF WATER IN A STORE IN VIAN. MAJOR STREET
            FLOODING.

&&

EJC
Special weather statement, May 24, 7:09 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT TUE MAY 24 2005

ARZ019>020-OKZ068>072-250115-
CRAWFORD-FRANKLIN-ADAIR-CHEROKEE-MCINTOSH-MUSKOGEE-SEQUOYAH-
709 PM CDT TUE MAY 24 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 325 FOR THE FOLLOWING AREAS...

IN ARKANSAS THIS CANCELS 2 COUNTIES

IN NORTHWEST ARKANSAS

CRAWFORD...

IN WEST CENTRAL ARKANSAS

FRANKLIN...

IN OKLAHOMA THIS CANCELS 5 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR...

IN SOUTHEAST OKLAHOMA

MCINTOSH...

THIS INCLUDES THE CITIES OF...TAHLEQUAH...EUFAULA...SALLISAW...
VAN BUREN...OZARK...CHARLESTON...MUSKOGEE AND STILWELL.

ARZ029-OKZ049-053-073>076-250500-
SEBASTIAN-CHOCTAW-HASKELL-LATIMER-LE FLORE-PITTSBURG-PUSHMATAHA-
709 PM CDT TUE MAY 24 2005

...SEVERE THUNDERSTORM WATCH NUMBER 325 REMAINS VALID UNTIL 12 AM
CDT FOR THE FOLLOWING AREAS...

IN ARKANSAS THIS WATCH INCLUDES 1 COUNTY

IN WEST CENTRAL ARKANSAS

SEBASTIAN...

IN OKLAHOMA THIS WATCH INCLUDES 6 COUNTIES

IN SOUTHEAST OKLAHOMA

CHOCTAW... HASKELL... LATIMER...
LE FLORE... PITTSBURG... PUSHMATAHA...

THIS INCLUDES THE CITIES OF...WILBURTON...HUGO...POTEAU...
FORT SMITH...STIGLER...MCALESTER...ANTLERS AND CLAYTON.
Local storm report, May 24, 7:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     PANAMA                  35.17N 94.67W
05/24/2005                   LE FLORE           OK   AMATEUR RADIO

            MOBILE HOME BLOWN OVER

0555 PM     TSTM WND DMG     HEAVENER                34.89N 94.60W
05/24/2005                   LE FLORE           OK   AMATEUR RADIO

            NUMEROUS OUTBUILDINGS BLOWN OVER. POWER LINES DOWN.

0636 PM     TSTM WND DMG     4 E VIAN                35.50N 94.90W
05/24/2005                   SEQUOYAH           OK   TRAINED SPOTTER

            LARGE BARN BLOWN OVER.

0700 PM     FLASH FLOOD      2 N PANAMA              35.20N 94.67W
05/24/2005                   LE FLORE           OK   AMATEUR RADIO

            PORTIONS OF HIGHWAY 9 AND 59 CLOSED DUE TO HIGH WATER
            FROM PANAMA TO BOKOSHE.

&&

EJC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:31 PM CDTSevere Thunderstorm WarningTSALeFlore59 min
May 24, 9:30 PM CDTSevere Thunderstorm WarningTSALeFlore34 min

Nearby

Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.